Pain Getting Worse from Taking Vitamin D

by Puri
(India)

My daughter of age 13 yrs was diaganosed with vitamin d deficiency and is under treatment with 60000 IU per week of intake for about 5 weeks. We have observed that as the treatment has progressed the pain has only increased and has no sign of decreasing but the vitamin D level has increased from 4 to 11.5.Can any body tell me if the treatment is correct and the reason for this increased pains ?


Thanks.

Puri

Comments for Pain Getting Worse from Taking Vitamin D

Click here to add your own comments

That's VERY VERY low
by: Kerri Knox, RN- The Immune Queen!

Hi Puri,

Oh my, a vitamin d level of 4 is EXTREMELY EXTREMELY low- and a level of 11 is still amazingly low. It's no wonder that she feels so horrible. I've discussed why pain often worsens when vitamin d treatment first starts on the Pain While Taking Vitamin D.

But be sure to read my page on Magnesium and Vitamin D because taking such large doses (that she NEEDS- it is obviously the correct dose for her until her level gets to normal) can deplete magnesium and that can lead to more pain as well.

So, be sure to take a look at the magnesium and vitamin d page- and be patient. She's probably had SEVERELY low vitamin d for a long long time. It's going to take some time for her to feel better. And you should consider getting the rest of your family tested as well- I doubt that the rest of the family's levels are any better...



Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

 


PS: If you found this website helpful, please consider using the
Easy Immune Health Product Store the next time you purchase your supplements online. Your support allows me to keep this site running and educating as many people as possible. Thank you!

PAIN AND VITAMIN D
by: puri- INDIA

Hello Kerri!
As mentioned last time , my daughter aged 13 had severe bone pain after getting diaganosed for vitamin D deficiency 0f 4 only.After getting doses of around 300000 IU every 10 days along with related other vitamins and magnesium for the past 6 weeks she has reached a level of 16.5 but her pain still persists.

Can you please guide us as to at what level of vitamin D the pain will start getting reduced to a reasonable level.


This deficiency in INDIA IS NOT VERY COMMON BEING A SUNNY COUNTRY.
Regards,
puri

It's EXTREMELY Common in India
by: Kerri Knox, RN- The Immune Queen!

Hi Puri,

Unfortunately you are wrong that vitamin d deficiency is not common in India because it's sunny. It's EXTREMELY common in both India and the Middle East because most people have quite dark skin and have a culture of covering up outdoors. Wearing clothing that covers the arms and legs completely, as most women in India do, effectively prevents Vitamin D from getting onto the skin.

I get the same story of VERY VERY low vitamin d levels from both men and women in India, Pakistan and the Middle East every single day. It IS very common, I'm afraid. And there have been MANY MANY studies done on women in the Middle East and, as a group, they are EXTREMELY deficient in vitamin d. Sometimes much more so than women even in Britain where they get very little sun.

I don't know when your daughter's pain will stop because her Vitamin D level is still VERY VERY low. At a level of 16, I would still expect someone to have pain when taking vitamin d. At a level of 4, it may take your daughter a LONG LONG time, many months possibly, to feel better. You need to understand that a level of 4 was nearly DEAD- she was VERY VERY sick. And that is not going to be corrected in a couple of weeks.

But a level of 16 is still dangerously low and needs to be corrected. Do you have her on any other nutrients? Or are you 'just' giving her these high doses of vitamin d- which is a very bad idea.

Have you read my page on Magnesium and Vitamin D and are you addressing any of her pain that may be due to magnesium deficiency? What about Vitamin A and Vitamin K which are also needed to convert Vitamin D. She could be having pain because she is deficient in those too.

She needs to be getting INTENSIVE nutrient therapy right now and JUST taking the high dose of vitamin d could be causing her pain for other reasons too that aren't related to the normal bone pain from taking vitamin d.



Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

 


PS: If you found this website helpful, please consider using the
Easy Immune Health Product Store the next time you purchase your supplements online. Your support allows me to keep this site running and educating as many people as possible. Thank you!

Click here to add your own comments

Return to Question About Vitamin D Side Effects?.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter